Hand and Knee Aches

deby_doAugust 22, 2003

It's been about a year since I started having flashes and insomnia. I've been using progesterone cream for about 9 months which have stopped all hot flashes and I can thankfuly sleep like a log again. My problem now is about 4 months ago, my hands began to ache and my knees are always tingling or have a tight achey feeling.

Does anyone else have these symptoms and are they caused by menopause? And if so, why isn't the progesterone cream helping with those symptoms? Thanks for any input!!

Deby

Thank you for reporting this comment. Undo
deby_do

I've answered my own question. About 4 months ago, I began to take calcium supplements, as well as drinking about 2 cups of milk a day. I eat well, lots of veggies and all. I started having spasms in my neck, shoulders and back, as well as the hand and knee aches. My chiropractor noticed how hard and tight my muscles were and asked if I was taking calcium supplements. Well come to find out that calcium helps muscles to contract. I was overloading on calcium thinking it would ward off osteoporosis. I stopped all calcium supplements and milk and I am now pain free in my neck, shoulders, back, knees and hands!! I continue to eat healthy and take a multivitamin and exercise.

I have to remember that loading up on all these supplements may not always be a good thing.

My chiropractor and massage therapist also said that if you must take calcium that magnesium should also be taken. Magnesium counteracts calcium in that it relaxes the muscles.

Deby

    Bookmark   August 30, 2003 at 3:59AM
Sign Up to comment
More Discussions
Aches when getting out of bed, or after sitting
I have been wondering if the following is a symptom...
phyldelux
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
garule
how long do you have hot flashes and night sweats
I have gone almost two years without a period. The...
azdeb
Relevant, funny essay about this mid-life nightmare
https://medium.com/@zabado11/open-letter-to-women-4509c2f65c1d...
zabado
severe vaginal atrophy
I hope someone can give me some good advice. I have...
coco2008
© 2015 Houzz Inc. Houzz® The new way to design your home™